MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA115902A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, a patient presented with in-stent re-stenosis of medtronic visi-pro stents in an external iliac artery and underwent treatment utilizing four gore® viabahn® vbx balloon expandable endoprostheses (vbx) devices.The physician gained femoral access and advanced a vbx device through an 8fr x 23 cordis brite tip¿ sheath.The device was unable to be advanced to the intended location, so the physician decided to withdraw the device.During withdrawal, the vbx device became caught on a previously implanted stent and dislodged from the delivery catheter.The vbx balloon delivery catheter was removed from the patient, and a 4 x 60 medtronic evercross pta balloon was advanced into the undeployed vbx device.After the vbx device was initially expanded, the physician upsized to a 7x60 medtronic evercross pta balloon and optimally deployed the vbx device within the external iliac artery.The dislodged vbx device was deployed within an intended area of treatment, preserving the hypogastric artery.Three additional vbx devices were used to complete the procedure with no incidence.The patient tolerated the procedure with no reported harm.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Images were returned for evaluation: an imaging evaluation of the returned clinical items was performed by an imaging specialist.The items received could not be used to perform a full imaging evaluation because they did not meet the dicom standard.Therefore, the extent and accuracy of the observations and findings were limited due to the completeness, format and/or quality of the items provided for review.Evaluation of the reported failure mode could not be conducted with the items returned for review.The following was noted during evaluation: there appears to be at least one deployed device present on the left side.Unable to identify deployment location in relation to a branch or vessel due to lack of contrast.Investigation conclusion code d15: the reported stent dislodgement during withdrawal could not be independently confirmed with the available information, including imaging evaluation.Investigation conclusion code d1002: reported event details indicate the vbx device became caught on a previously implanted stent during withdrawal, and there was subsequent stent dislodgement observed.Therefore, the root cause of the stent dislodgement is consistent with an unintended device interaction resulting in procedural difficulty as reported.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kaitlin barnash
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16632036
Report Number2017233-2023-03824
Device Sequence Number14786049
Product Code PRL
UDI-Device Identifier00733132637744
UDI-Public00733132637744
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberBXA115902A
Device Catalogue NumberBXA115902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale